Write a review

Blocked Artery After Juvaderm – Ohio

Decided to have juvederm for first time, after...

Decided to have juvederm for first time, after losing significant amount of weight, I felt my face was very drawn in so decided to have filler in my nasolabial folds. Have had Botox many times in past with no issues. Within 12 hours my face began to bruise in the corner of my right lip, by 24 hours bruise grew bigger and face was swollen around my lip and sore, within 72 hours purple, black and blue deep bruising with white blisters forming in nose fold. Went to PS office he injected hydro to unblock the juvederm, gave me rx for nitro paste ( which no pharmacy could fill until next day), steroid pack, antibiotics and pain med. was also told to take aspirin. The next day 96 hours I began calling around for hydrotherapy o2, was able to find one place that could get me in the next day $175.00 per session. They recommend 5. The swelling has gone down and the bruising appears to be somewhat lightening in spots, still burns if I use the nitro paste and still suffering headaches. I can't afford anymore o2 treatments as my ins does not cover. Does anyone else have experience with this and what other options can I try? Will it slowly return it normal? Should I see a dermatologist? Is there anything else I can try? Who should be responsible for the extra medical treatment? Please help
Was this review helpful? 2 others found this helpful

Comments (11)

Sort by

wow you poor thing, I agree that the doctor should reimburse you for his grave mishap. Glad it has healed.
  • Reply
I live in Columbus Ohio & i frequently get botox/filler throughout the year. You should give people the name of doctor so this doesn't happen to anyone else. Including myself. ----Seriously concerned
  • Reply
Hi all, I apologize for not updating sooner. My face has healed back to almost normal. There is still a spot between my nose and cheek that is not bruised, but very rough, bumpy skin. While my left side looks great, my right side nasolabial fold looks like to did before the procedure. So my face looks a little lopsided. I don't want it re-done for the fear of it happening again. Some asked where I had it done. It was a plastic surgeon in columbus. I have not been reimbursed for the cost of the juvaderm or hyperbaric treatment. I hope this helps. I will post a pic later today
  • Reply
Hello, Thank you for sharing. I just had the same result after a Juvederm happen to me... I would appreciate so much you sharing a current picture. I am on day 4 and had the hydro injected on day 3, but although you showed a good improvement immediately, unfortunately, I am not having such luck. I am planning on taking at least 7 days off from work, but am wondering how long it will be before I can cover the area with make up and whether you had any permanent scars/damage. Thank you again for sharing.
  • Reply
Hi, Can you give us an update on how your doing?
  • Reply
Are you kidding??! This doctor is responsible! Has he not helped you in this? Call the office and ask to speak to the office manager. Explain the bills that you have encountered as a result of this serious mistake this doctor made. Ask to come in and have a meeting with the doctor and office manager. Take all of your medical bills that were a result of this disaster. Go with another person ~ someone who is calm, in control, and can stay focused if you get emotional. Take notes, or have your friend take notes all through the meeting. Assure the doctor that you will seek legal means if he does not pay your bills and offer you a settlement. You will also let the world know your story through social media, and all of the local news networks. Stay calm and professional. It's the only way you will be taken seriously. The other alternative is to just get a lawyer right now and sue for some serious damages. Do not let this doctor get away with this! Good luck in getting satisfaction, and with healing that beautiful face.
  • Reply
who is the Doctor?
  • Reply
OMG. I am in Ohio. What doctor did you use?
  • Reply
Oh my goodness, I'm so sorry this happened to you! You could try approaching your plastic surgeon to help cover some of your therapy if he was at fault for this. Obviously I don't know all the details, though. Please keep us posted on how you're doing!
  • Reply
That is bad fortune, but a well recognized rare complication from filler around the mouth. It is rare, and the treatment you received was right on and could not have been much better. Nitropaste does give headaches, and is a necessary evil in this situation. I would not recommend expensive hyperbaric O2 unless you are developing skin erosion or ulcer. Most people who have had the prompt treatment with hyaluronic acid, nitropaste and aspirin as you have had heal fine. To avoid the intravascular injection problem, I have a lot of respect for facial anatomy and depth of injection, always draw back my syringe before injecting to make sure I am not in a vessel, and make sure I am not overfilling a small vascular space which could compress a vessel. I teach other doctors, nurses and PA's to do the same. I would not be afraid to have filler again if I were you, but I would request that the technique of injection be as safe as possible and include these measures. There are many physicians who have been injecting fillers for years like myself, and that complication has never occurred.
  • Reply
Thank you so much for your professional advice. After 10 days it is healing much much better than anticipated. I know just have a droopy right side vs the left.
  • Reply